Jump to content

redlandsbluenose: Lexapro reinstatement symptoms


redlandsbluenose

Recommended Posts

Please help!

 

 

Six days ago I started taking Lexapro again after about 4 weeks off it.  I’d done a controlled taper and went from 20mg, to 15mg, to 10mg and then to 5mg over about a 6 month period but after a few weeks off it I was in a bad way and just couldn’t function.  I saw my doc and he advised me starting the Lexapro again on a 10mg dose.  Like I said, it’s been six days and I’ve been feeling better until today, when I’ve crashed.  Is this typical?  I keep reading here that re-instatement might not work.  If it doesn’t work, then presumably I can try another medication of some sort?  Symptoms are anxiety and OCD (which consists of being stricken with guilt and intrusive thoughts), both of which result in depression.   

 

Thanks in advance.

Link to comment
  • Moderator Emeritus

Welcome redlandsbluenose!
 
You'll get more eyes on your question if you start an topic for yourself in the Introductions and updates forum. Just click the almost-black button labelled "Start a Topic" . Tip for your thread title: include your user name and the drug Lexapro (this helps other members search for people tapering off the same psych drugs)
 
Just a quick list summarizing your post above. In your introduction post, it will be helpful to fill in the blanks or correct what I've inferred:

  • started Lexapro at 20 mg in _________ (month & year) for ____________ (condition or reason, e.g. depression, anxiety)
  • started tapering mid-November 2015 from 20 mg
  • cuts over 6 months  15 - 10 - 5 - 0 (It's helpful if you can remember how long you were at each dose. Even if it was approximately the same time at each, that's useful information)
  • cut from 5 to 0 in mid-May 2016
  • was in a bad way after a few weeks, details ____________ (your specific symptoms)
  • met with my doctor (original prescriber) who recommended reinstating 10 mg
  • reinstated to 10 mg on May 31 or June 1

To give the volunteer moderators a quick view of your history, put these details in your signature that will appear below each of your posts.  Please put your withdrawal history in signature

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.
1997-1999 Effexor; 2002-2005 Effexor XR 37.5 mg linear taper, dropping same #beads/week with bad results

Cymbalta 60 mg 2012 - 2015; 2016: 20 mg to 7 mg exact doses and dates in this post; 2017: 6.3 mg to  0.0 mg  Aug. 12; details here


scallywag's Introduction
Online spreadsheet for dose taper calculations and nz11's THE WORKS spreadsheet

Link to comment
  • Moderator Emeritus

Hello redlandsbluenose, 

 

Scallywag is right, it would be best to start an Intro for yourself with the above information.

 

It takes four days for a reinstatement dose to reach steady state in the body, and then additional days for the nervous system to respond.  It may be that this reinstatement dose is too large and you are now having start-up side effects.  Can you tell us what symptoms you are having?

 

Had we had a chance to advise you of a reinstatement dose, we would have told you to reinstate at the last dose you felt well at if it was fairly recently that you came off (yes) presumably 5 mg.  But we need more details about how you felt as you tapered.  So yes, please start an intro and give us all the details! as scallywag described.  It would also be helpful to fill in your signature block while you are at it:  Please put your Withdrawal History in Signature

 

See you there!

SG

Started ADs back around 1995 after bad break-up, starting with Prozac.  Switched to Wellbutrin, and then to Effexor in 2002
Effexor XR 2002-2014 up to 225 mg at one point, down to 37.5 mg towards end but back up to 75 mg in 2014; now realize I had W/D as I dropped down, memory very poor about history.  Extreme emotions, poor concentration as I stepped back down, didn't connect the dots!
Summer 2014 reduced to 0 very quickly, was sick of anhedonia/sexual dysfunction due to meds, depression never controlled if not worse. Didn't recognize WD since symptoms built slowly (thought I had ADD! and menopausal on top of it), starting with severe sweats, very bad cog-fog and memory issues, culminating in weight loss, severe anxiety and depression, panic, severe apathy and insomnia by eight months off.  Saw p-doc who put me on Remeron, increased from 7.5 mg/day to 37.5 mg by May 22, 2015; still doing very badly though able to sleep.

June 1. 2015 Reinstated Effexor XR 37.5 mg, Remeron dropped to 30 mg PM. Immediate relief of symptoms, like nothing had ever happened!  Joined SA and began on advice of friend who recognized it was WD all along! Began tapering in July 2015.

Been tapering both meds ever since, focusing on one more than the other or doing no more than 5% of each per month.

12 mg Effexor and 5.8 mg Remeron (mirtazapine SolTabs to make a solution with OraPlus) as of 5/4/2017 

Update 3/14/18: 2.9 mg Remeron and 6 mg Effexor; 6/10/18:  2.6 mg Remeron and 4.9 mg Effexor

 

My intro: http://survivingantidepressants.org/index.php?/topic/9313-squirrellygirl-effexor-withdrawal-etc/page-2#entry196679

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy